MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA REVISION TIBIAL CENTRAL CONE SIZE X-SMALL; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA REVISION TIBIAL CENTRAL CONE SIZE X-SMALL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Bursitis (4832)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona revision tibia fixed cemented left size f catalog #: 42542007501 lot #: 64334587, persona revision stem extension 6mm offset splined uncemented 15mm x +135mm catalog #: 42560613515 lot #: 64523137, persona revision tibial augment cemented half block left lateral size ef 10mm catalog #: 42555805110 lot #: 64453282, persona revision tibial augment cemented half block left medial size ef 10mm catalog #: 42555805310 lot #: 64352568, persona revision femur cemented plus left size 9+ catalog #: 42504606611 lot #: 64288155, persona revision stem extension 6mm offset splined uncemented 17mm x 135+mm catalog #: 42560613517 lot #: 64542501, persona revision femoral central cone size small catalog #: 42545001011 lot #: 64470408, persona revision femoral distal augment cemented size 9, 9+ 5mm catalog #: 42556606605 lot #: 64345779, refobacin bone cement r 1x40 us catalog #: 110034355 lot #: 849abh1703, refobacin bone cement r 1x40 us catalog #: 110034355 lot #: 849abh1703, refobacin bone cement r 1x40 us catalog #: 110034355 lot #: 839haa0807, refobacin bone cement r 1x40 us catalog #: 110034355 lot #: 849bah1404.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient experienced pes bursitis, pain, throbbing, cramping and tightness approximately four (4) years following left knee arthroplasty.The patient was prescribed meloxicam and given a cortisone injection as well as topical pain therapies.Initial operative notes noted the patient's tibial bone was quite sclerotic from an unknown previous procedure and several small drill holes were made to help with cement interdigitation; however, no intraoperative complications were noted.No additional patient consequences were reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was confirmed through review of medical records.The device history records were not reviewed as the event was determined to be unrelated to the implanted device.Bursitis is the inflammation or irritation of the bursae (the fluid filled sac that cushions the joint) and is typically caused by repetitive motion, overuse, and pressure to the bursae.Bursitis is a very common condition that can impact any of the joints and can last for a short duration or years.Symptoms the patient can experience include pain, tenderness, swelling, stiffness, decrease in movement, and/or redness at or around the joint that is involved.Conservative treatment consists of over the counter (otc) medications such as pain relievers and anti-inflammatories, rest, ice, elevation, and applying pressure wraps.If conservative treatments fail, physical therapy, aspiration, arthroscopy, or steroid injections may be necessary.The complaint indicates that post-operative bursitis developed and required medical intervention for treatment.The root cause was determined to be traced to non-device related factors.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA REVISION TIBIAL CENTRAL CONE SIZE X-SMALL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20235537
Report Number0001822565-2024-02970
Device Sequence Number15494684
Product Code JWH
UDI-Device Identifier00889024560666
UDI-Public(01)00889024560666(17)290831(10)64470026
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42545000510
Device Lot Number64470026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American